Does anyone know anything about supps for heart and a-fib??

Discussion in 'General Health & Wellness' started by Granniluvsu, Aug 28, 2013.

  1. Granniluvsu

    Granniluvsu Member

    Jam , or other knowledgeable person with supps - A good friend of mine is not on anything right now as the meds that they put her on in the hospital was so out of sight when she went to the pharmacy to refill. It is ridiculous the prices for some of these drugs. I suspect these were newer ones. There were two of them.I think one was for a fib and the other a blood thinner.It cost $250 a month with insurance coupling with the blood thinner was $150... That is what she told me.

    I mentioned Co Q 10 to her some time ago and of course the doc said no at that time. I also mentioned Mag. that helped my b/p whioch she also takes. Is there anything else she could try? She may have to just do it herself if she is brave enough to try it without the doctors OK. She isn't brave so she might not anyway. I know many docs either don't know much about the supps or they just want the patients to be on the drugs. So what if it is bad for the liver.

    Any idea would be helpful !

    Thanks in advance !!

    Hugz to awl,
    Granni :)
  2. tooks

    tooks Member

    I have experience with Afib. I opened a chat with you.

    Best
  3. mbofov

    mbofov Active Member

    Hi Granni - magnesium is supposed to be helpful in preventing atrial fibrillation - low magnesium levels have been associated with afib. Also, make sure your friend's potassium levels are okay - low potassium is also associated with a fib. CoQ10 is very good too, but I think magnesium and potassium might be more effective for this.

    Fish oil can thin the blood - if one is taking warfarin or other blood thinner, you're supposed to avoid fish oil. So for many the smarter thing to do would be to take fish oil, and avoid the warfarin. I don't know your friend's situation and can't advise her here, but if she is supposed to be on a blood thinner and won't or won't take her prescription drug, then I'd definitely try the fish oil.

    I have CFS and take 400 mg. of potassium a day. In the past I would have bouts of severe fatigue and lethargy (different than post-exertional malaise or crashing) which I found out was due to low potassium. When you are sedentary, as I am forced to be by CFS, your potassium levels will tend to be low - our bodies need activity to have proper potassium levels. So I know when you look up potassium, you see all these warnings - don't take without a doctor's advice, etc., but then upon further reading you see that the daily requirement is 3500 to 4500, depending on what you read. So my 400 mg. is only 10% of the RDA, but it has made all the difference for me.

    Good luck -

    Mary